MAUDE Adverse Event Report: BIOMET MICROFIXATION DRILL 1.5X105MM 22MM STP J-NT; FLUTED SURGICAL DRILL BIT, REUSABLE

BIOMET MICROFIXATION DRILL 1.5X105MM 22MM STP J-NT; FLUTED SURGICAL DRILL BIT, REUSABLE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).This event was previously captured in 0001032347-2021-00606 and will now be reported.A new complaint file and mdr were created as event dates were provided.Report source: foreign - (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that the drill has broken.No known impact or consequence to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10 visual inspection of returned item shows that the drill bit fractured in the shaft of the drill bit area toward the collar area end.The remainder of the drill bit was not returned.No other information can be determined from returned product.Medical records were not provided.Review of the device history record(s) for item# 01-9198 lot# 184901 identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRILL 1.5X105MM 22MM STP J-NT
Common Device Name
FLUTED SURGICAL DRILL BIT, REUSABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14568566
Report Number0001032347-2022-00173
Device Sequence Number5096228
Product Code HBE
UDI-Device Identifier00841036016982
UDI-Public00841036016982
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9198
Device Lot Number357719
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/06/2022
08/11/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/22/2022
08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown